Alert archive / Louisiana / Tornado Warnings in 2001
Tornado Warning 107, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Nov 24, 2001, 2:23 AM CST for Richland Parish, Louisiana. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Nov 24, 2001, 2:23 AM CST (08:23 UTC)
- Expired
- Nov 24, 2001, 3:00 AM CST
- In force
- 37 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Richland Parish, LA
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 24, 1:15 AM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 8.4 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 607 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 1061 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
561
WFUS54 KJAN 240823
TORJAN
LAC083-240900-
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
223 AM CST SAT NOV 24 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* TORNADO WARNING FOR...
RICHLAND PARISH IN NORTHEAST LOUISIANA
* UNTIL 300 AM CST
* AT 223 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TORNADO OVER RICHLAND PARISH...OR ABOUT 7 MILES SOUTHEAST OF
RAYVILLE...MOVING NORTHEAST AT 50 MPH.
TORNADOES AT NIGHT ARE ESPECIALLY DANGEROUS. DO NOT WAIT UNTIL YOU
SEE OR HEAR THE TORNADO - IT MAY BE TOO LATE. TAKE COVER NOW
LAT...LON 3240 9182 3231 9176 3235 9175 3235 9171
3239 9168 3242 9163 3242 9149What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Nov 23, 3:45 PM CST, 10 hours 38 minutes earlier.
Area forecast discussion, Nov 23, 3:45 PM CST, 10 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 345 PM CST FRI NOV 23 2001 STRONG SOUTHERLY FLOW DEVELOPING OVER THE LOWER MISSISSIPPI VALLEY REGION THIS AFTERNOON AHEAD OF A MAJOR CENTRAL US STORM SYSTEM. INCREASING LOW LEVEL MOISTURE WILL AID LINEAR MESOSCALE COVECTIVE COMPLEX DEVELOPMENT OVER THE ARKLATEX REGION LATER TONIGHT...AHEAD OF A SURFACE COLD FRONT. NEW 18Z MESOETA APPEARS TO HAVE A GOOD HANDLE ON CURRENT CONVECTIVE SITUATION AND WILL FOLLOW CLOSELY FOR DETAILS NEXT 24 TO 36 HRS. EXPECT CONVECTIVE COMPLEX TO DEVELOP INTO ARKLAMISS REGION AFTER MIDNIGHT WITH A SQUALL LINE APPROACHING MS RIVER BY 12Z. SEVERE WEATHER INDICES INDICATE THAT SOME STORMS ALONG AND AHEAD OF LINE COULD BE SEVERE WITH 0-3KM HELICITY VALUES APPROACHING 500 M2/S2...AND EHI VALUES OF 4 TO 5. MID LEVEL SPEED MAX WILL BE APPROACHING DELTA REGION AS WELL BY 12Z. SQUALL LINE WILL PROGRESS SLOWLY ACROSS THE FORECAST AREA DURING DAY ON SATURDAY REACHING ERN MS BY LATE AFTN. BELIEVE SIGNIFICANT SEVERE WEATHER AREA COULD BE SE PORTION OF THE FORECAST AREA WHERE INSTABILITY WILL BE BETTER (CAPE APPROACHING 3000 J/KG)...ESPECIALLY GIVEN LATE DAY TIMING OF CONVECTION AND INCREASINGLY FAVORABLE UPPER JET DYNAMICS SPLIT POLAR/SUBTROPICAL JET REGIME. EXPECT ACTIVITY TO END ALL AREAS BY LATE SAT NIGHT WITH COLD FRONT STALLING OUT OVER NRN GULF. TEMPS BEHIND COLD FRONT WILL NOT DROP A WHOLE LOT IN PACIFIC AIRMASS WITH MILD HIGHS FOR SUNDAY AND MONDAY. IN THE EXTENDED...FRONTAL BOUNDARY OVER NRN GULF IS EXPECTED TO RETREAT NWD ALONG WITH STRONG RETURN MOIST FLOW BY LATE MONDAY INTO TUESDAY AS LOW PRESSURE DEVELOPS ALONG FRONT. THIS MID WEEK SYSTEM COULD BE A RATHER WET ONE IF 12Z AVN/00Z MRF/12Z UKMET ARE CORRECT. WILL LEAVE EXTENDED AS IS FOR NOW UNTIL PICTURE BECOMES CLEARER. WILL ALSO INTRODUCE DRY FRIDAY WITH SEASONABLY COOL TEMPERATURES. PRELIM NUMBERS... JAN 64/75/46/68/44 57200 MEI 61/76/50/69/43 47600 .JAN... MS...NONE. LA...NONE. AR...NONE. 43
In the hours before
Special weather statement, Nov 23, 9:41 PM CST, 4 hours 42 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 241200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 941 PM CST FRI NOV 23 2001 ...THUNDERSTORMS... SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR ACROSS EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND MUCH MISSISSIPPI TONIGHT. A LINE OF STRONG TO SEVERE STORMS WILL MOVE EASTWARD OVERNIGHT...AFFECTING AREAS ALONG AND WEST OF A LINE FROM GREENWOOD TO ROLLING FORK TO VIDALIA LOUISIANA BETWEEN 2 AM AND 6 AM. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING STRAIGHT-LINE WIND GUSTS FROM THE LINE OF STORMS. HOWEVER...IF ANY STRONG STORMS DEVELOP AHEAD OF THE LINE...THEY WILL BE CAPABLE OF ROTATING...AND ONE OR TWO TORNADOES MAY ALSO OCCUR. AGAIN...THE MAIN THREAT OF SEVERE WEATHER OVERNIGHT WILL BE THE MISSISSIPPI DELTA REGION...SOUTHEAST ARKANSAS AND EASTERN LOUISIANA. THE LINE OF STRONG TO SEVERE THUNDERSTORMS WILL CROSS THE MISSISSIPPI RIVER SOMETIME BETWEEN 5 AM AND 8 AM...AFFECT MISSISSIPPI WEST OF INTERSTATE 55 PRIOR TO NOON SATURDAY...AND AREAS EAST OF INTERSTATE 55 DURING THE AFTERNOON. RESIDENTS NEED TO KEEP ABREAST OF THIS DEVELOPING SEVERE WEATHER SITUATION TONIGHT AND SATURDAY. AGAIN...THE MAIN THREAT WILL BE FROM DAMAGING STRAIGHT-LINE WINDS AS THE LINE MOVES EAST AT 40 TO 50 MPH. ONE OR TWO TORNADOES MAY OCCUR IF STRONG STORMS DEVELOP AHEAD OF THE MAIN LINE. THESE STORMS WILL LIKELY MOVE NORTHEAST AT 40 TO 50 MPH...AND BE DIFFICULT TO SEE DUE TO THEIR RAPID MOVEMENT. STAY TUNED TO NOAA WEATHER RADIO STATIONS FOR FURTHER UPDATES ON THIS DEVELOPING WEATHER SITUATION. ACTIVATION OF STORM SPOTTERS...HAM RADIO...AND EMERGENCY MANAGEMENT PERSONNEL WILL BE NECESSARY. MAKE SURE SPOTTERS ARE ACTIVATED AT LEAST ONE HOUR BEFORE THE MAIN LINE REACHES YOUR AREA. ...NON PRECIPITATION... IN RESPONSE TO AN APPROACHING STRONG STORM SYSTEM...WINDS OF 15 TO 25 MPH WILL BE POSSIBLE MAINLY WEST OF A GREENWOOD TO ROLLING FORK TO VIDALIA LOUISIANA LINE. BOATERS ON AREA LAKES AND OUTDOOR ENTHUSIASTS WILL NEED TO USE CAUTION AS A FEW GUSTS MAY APPROACH 30 MPH...ESPECIALLY IN THE MISSISSIPPI DELTA REGION OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND WEST MISSISSIPPI. HIGH PROFILE VEHICLES ON EAST TO WEST HIGHWAYS WILL BE MOST SUSCEPTIBLE TO THE GUSTY CROSS WINDS. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Local storm report, Nov 24, 2:01 AM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
201 AM CST SAT NOV 24 2001
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0105 AM WILMOT AR TORNADO
11/24/01 ASHLEY WARREN ASP REPORTED
TORNADO ON GROUND...AT
LEAST 2 MOBILE HOMES
OVERTURNED REPORTED BY
CHICOT EMALocal storm report, Nov 24, 2:22 AM CST, 1 minute before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
222 AM CST SAT NOV 24 2001
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0105 AM WILMOT AR TORNADO
11/24/01 ASHLEY WARREN ASP REPORTED
TORNADO ON GROUND...AT
LEAST 2 MOBILE HOMES
OVERTURNED REPORTED BY
CHICOT EMA
0145 AM 1SW LAKE VILLAGE AR WIND DAMAGE
11/24/01 CHICOT EMA REPORTS 2 HOMES
DAMAGED AND POWER
OUTAGES
0150 AM LAMONT MS 0.88 INCH HAIL
11/24/01 BOLIVAR PUBLIC REPORTED
0200 AM 2N GREENVILLE AP MS TORNADO
11/24/01 WASHINGTON EMA REPORTS POWER LINES
DOWN AND PUBLIC REPORTS
OF TORNADOThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 24, 12:16 AM CST | Tornado Warning | JAN | Morehouse | 44 min |
| Nov 24, 2:47 AM CST | Tornado Warning | JAN | East Carroll, West Carroll | 43 min |
| Nov 24, 5:48 AM CST | Severe Thunderstorm Warning | JAN | Madison, Tensas | 42 min |
| Nov 24, 6:03 AM CST | Tornado Warning | JAN | Madison | 42 min |
Nearby
Tornado Warnings in Louisiana, 2001Every tornado warning in 2001Tornadoes in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.